Geometry and Spectrum in 2D Magnetic Wells
Annales de l'Institut Fourier, Volume 65 (2015) no. 1, pp. 137-169.

This paper is devoted to the classical mechanics and spectral analysis of a pure magnetic Hamiltonian in 2 . It is established that both the dynamics and the semiclassical spectral theory can be treated through a Birkhoff normal form and reduced to the study of a family of one dimensional Hamiltonians. As a corollary, recent results by Helffer-Kordyukov are extended to higher energies.

Cet article est consacré à la mécanique classique et l’analyse spectrale d’un hamiltonien purement magnétique dans 2 . On démontre que la dynamique et la théorie spectrale semi-classique peuvent être traitées par une forme normale de Birkhoff, et ainsi réduites à l’étude d’une famille d’hamiltoniens à un degré de liberté. Corollairement, on obtient une extension de résultats récents de Helffer et Kordyukov à de plus hautes énergies.

Received:
Accepted:
Published online:
DOI: 10.5802/aif.2927
Classification: 81Q20,  35Pxx,  35S05,  70Hxx,  37Jxx
Keywords: magnetic field, normal form, spectral theory, semiclassical limit, Hamiltonian flow, microlocal analysis
@article{AIF_2015__65_1_137_0,
     author = {Raymond, Nicolas and V\~{u} Ngọc, San},
     title = {Geometry and {Spectrum}  in {2D} {Magnetic} {Wells}},
     journal = {Annales de l'Institut Fourier},
     pages = {137--169},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {65},
     number = {1},
     year = {2015},
     doi = {10.5802/aif.2927},
     zbl = {1327.81207},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2927/}
}
TY  - JOUR
TI  - Geometry and Spectrum  in 2D Magnetic Wells
JO  - Annales de l'Institut Fourier
PY  - 2015
DA  - 2015///
SP  - 137
EP  - 169
VL  - 65
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2927/
UR  - https://zbmath.org/?q=an%3A1327.81207
UR  - https://doi.org/10.5802/aif.2927
DO  - 10.5802/aif.2927
LA  - en
ID  - AIF_2015__65_1_137_0
ER  - 
%0 Journal Article
%T Geometry and Spectrum  in 2D Magnetic Wells
%J Annales de l'Institut Fourier
%D 2015
%P 137-169
%V 65
%N 1
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2927
%R 10.5802/aif.2927
%G en
%F AIF_2015__65_1_137_0
Raymond, Nicolas; Vũ Ngọc, San. Geometry and Spectrum  in 2D Magnetic Wells. Annales de l'Institut Fourier, Volume 65 (2015) no. 1, pp. 137-169. doi : 10.5802/aif.2927. https://aif.centre-mersenne.org/articles/10.5802/aif.2927/

[1] Agmon, Shmuel Lectures on exponential decay of solutions of second-order elliptic equations: bounds on eigenfunctions of N-body Schrödinger operators, Mathematical Notes, Tome 29, Princeton University Press, Princeton, NJ, 1982, 118 pages | MR | Zbl

[2] Agmon, Shmuel Bounds on exponential decay of eigenfunctions of Schrödinger operators, Schrödinger operators (Como, 1984) (Lecture Notes in Math.) Tome 1159, Springer, Berlin, 1985, pp. 1-38 | DOI | MR | Zbl

[3] Arnolʼd, V. I. Remarks on the Morse theory of a divergence-free vector field, the averaging method, and the motion of a charged particle in a magnetic field, Tr. Mat. Inst. Steklova, Tome 216 (1997), pp. 9-19 (Din. Sist. i Smezhnye Vopr.) | MR | Zbl

[4] Charles, Laurent; Vũ Ngọc, San Spectral asymptotics via the semiclassical Birkhoff normal form, Duke Math. J., Tome 143 (2008) no. 3, pp. 463-511 | DOI | MR | Zbl

[5] Cycon, H. L.; Froese, R. G.; Kirsch, W.; Simon, B. Schrödinger operators with application to quantum mechanics and global geometry, Texts and Monographs in Physics, Springer-Verlag, Berlin, 1987, x+319 pages | MR | Zbl

[6] Dimassi, Mouez; Sjöstrand, Johannes Spectral asymptotics in the semi-classical limit, London Mathematical Society Lecture Note Series, Tome 268, Cambridge University Press, Cambridge, 1999, xii+227 pages | DOI | MR | Zbl

[7] Dombrowski, Nicolas; Raymond, Nicolas Semiclassical analysis with vanishing magnetic fields, J. Spectr. Theory, Tome 3 (2013) no. 3, pp. 423-464 | DOI | MR

[8] Fournais, Søren; Helffer, Bernard Accurate eigenvalue asymptotics for the magnetic Neumann Laplacian, Ann. Inst. Fourier (Grenoble), Tome 56 (2006) no. 1, pp. 1-67 http://aif.cedram.org/item?id=AIF_2006__56_1_1_0 | DOI | Numdam | MR | Zbl

[9] Fournais, Søren; Helffer, Bernard Spectral methods in surface superconductivity, Progress in Nonlinear Differential Equations and their Applications, 77, Birkhäuser Boston Inc., Boston, MA, 2010, xx+324 pages | MR | Zbl

[10] Fournais, Søren; Persson, Mikael Strong diamagnetism for the ball in three dimensions, Asymptot. Anal., Tome 72 (2011) no. 1-2, pp. 77-123 | MR | Zbl

[11] Helffer, Bernard Semi-classical analysis for the Schrödinger operator and applications, Lecture Notes in Mathematics, Tome 1336, Springer-Verlag, Berlin, 1988, vi+107 pages | MR | Zbl

[12] Helffer, Bernard; Kordyukov, Yuri A. Spectral gaps for periodic Schrödinger operators with hypersurface magnetic wells: analysis near the bottom, J. Funct. Anal., Tome 257 (2009) no. 10, pp. 3043-3081 | DOI | MR | Zbl

[13] Helffer, Bernard; Kordyukov, Yuri A. Semiclassical spectral asymptotics for a two-dimensional magnetic Schrödinger operator: the case of discrete wells, Spectral theory and geometric analysis (Contemp. Math.) Tome 535, Amer. Math. Soc., Providence, RI, 2011, pp. 55-78 | DOI | MR | Zbl

[14] Helffer, Bernard; Kordyukov, Yuri A. Eigenvalue estimates for a three-dimensional magnetic Schrödinger operator, Asymptot. Anal., Tome 82 (2013), pp. 65-89 | MR | Zbl

[15] Helffer, Bernard; Mohamed, Abderemane Semiclassical analysis for the ground state energy of a Schrödinger operator with magnetic wells, J. Funct. Anal., Tome 138 (1996) no. 1, pp. 40-81 | DOI | MR | Zbl

[16] Helffer, Bernard; Morame, Abderemane Magnetic bottles in connection with superconductivity, J. Funct. Anal., Tome 185 (2001) no. 2, pp. 604-680 | DOI | MR | Zbl

[17] Helffer, Bernard; Morame, Abderemane Magnetic bottles for the Neumann problem: curvature effects in the case of dimension 3 (general case), Ann. Sci. École Norm. Sup. (4), Tome 37 (2004) no. 1, pp. 105-170 | DOI | EuDML | Numdam | MR | Zbl

[18] Helffer, Bernard; Sjöstrand, J. Semiclassical analysis for Harper’s equation. III. Cantor structure of the spectrum, Mém. Soc. Math. France (N.S.), Tome 39 (1989), pp. 1-124 | EuDML | Numdam | MR | Zbl

[19] Ivrii, Victor Microlocal analysis and precise spectral asymptotics, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1998, xvi+731 pages | MR | Zbl

[20] Kato, Tosio Schrödinger operators with singular potentials, Proceedings of the International Symposium on Partial Differential Equations and the Geometry of Normed Linear Spaces (Jerusalem, 1972), Tome 13 (1972), p. 135-148 (1973) | MR | Zbl

[21] Lieb, E.H.; Thirring, W. Inequalities for the moments of the eigenvalues of the Schrödinger Hamiltonian and their relation to Sobolev inequalities, Studies in Mathematical Physics (1976), pp. 269-303 | Zbl

[22] Littlejohn, Robert G. A guiding center Hamiltonian: a new approach, J. Math. Phys., Tome 20 (1979) no. 12, pp. 2445-2458 | DOI | MR | Zbl

[23] Martinez, André An introduction to semiclassical and microlocal analysis, Universitext, Springer-Verlag, New York, 2002, viii+190 pages | MR | Zbl

[24] McDuff, Dusa; Salamon, Dietmar Introduction to symplectic topology, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1998, x+486 pages | MR | Zbl

[25] Montgomery, Richard Hearing the zero locus of a magnetic field, Comm. Math. Phys., Tome 168 (1995) no. 3, pp. 651-675 http://projecteuclid.org/getRecord?id=euclid.cmp/1104272494 | DOI | MR | Zbl

[26] Popoff, Nicolas; Raymond, Nicolas When the 3D magnetic Laplacian meets a curved edge in the semiclassical limit, SIAM J. Math. Anal., Tome 45 (2013) no. 4, pp. 2354-2395 | DOI | MR | Zbl

[27] Raymond, Nicolas Sharp asymptotics for the Neumann Laplacian with variable magnetic field: case of dimension 2, Ann. Henri Poincaré, Tome 10 (2009) no. 1, pp. 95-122 | DOI | MR | Zbl

[28] Raymond, Nicolas Semiclassical 3D Neumann Laplacian with variable magnetic field: a toy model, Comm. Partial Differential Equations, Tome 37 (2012) no. 9, pp. 1528-1552 | DOI | MR | Zbl

[29] Raymond, Nicolas From the Laplacian with variable magnetic field to the electric Laplacian in the semiclassical limit, Anal. PDE, Tome 6 (2013) no. 6, pp. 1289-1326 | DOI | MR | Zbl

[30] Robert, Didier Autour de l’approximation semi-classique, Progress in Mathematics, Tome 68, Birkhäuser Boston Inc., Boston, MA, 1987, x+329 pages | MR | Zbl

[31] Simon, Barry Kato’s inequality and the comparison of semigroups, J. Funct. Anal., Tome 32 (1979) no. 1, pp. 97-101 | DOI | MR | Zbl

[32] Truc, Françoise Semi-classical asymptotics for magnetic bottles, Asymptot. Anal., Tome 15 (1997) no. 3-4, pp. 385-395 | MR | Zbl

[33] Colin de Verdière, Yves L’asymptotique de Weyl pour les bouteilles magnétiques, Comm. Math. Phys., Tome 105 (1986) no. 2, pp. 327-335 http://projecteuclid.org/getRecord?id=euclid.cmp/1104115337 | DOI | MR | Zbl

[34] Vũ Ngọc, San Bohr-Sommerfeld conditions for integrable systems with critical manifolds of focus-focus type, Comm. Pure Appl. Math., Tome 53 (2000) no. 2, pp. 143-217 | DOI | MR | Zbl

[35] Vũ Ngọc, San Systèmes intégrables semi-classiques: du local au global, Panoramas et Synthèses, Tome 22, Société Mathématique de France, Paris, 2006, vi+156 pages | MR | Zbl

[36] Vũ Ngọc, San Quantum Birkhoff normal forms and semiclassical analysis, Noncommutativity and singularities (Adv. Stud. Pure Math.) Tome 55, Math. Soc. Japan, Tokyo, 2009, pp. 99-116 | MR | Zbl

[37] Weinstein, Alan Symplectic manifolds and their Lagrangian submanifolds, Advances in Math., Tome 6 (1971), p. 329-346 (1971) | DOI | MR | Zbl

[38] Zworski, Maciej Semiclassical analysis, Graduate Studies in Mathematics, Tome 138, American Mathematical Society, Providence, RI, 2012, xii+431 pages | MR | Zbl

Cited by Sources: